Heavy Snow, Central Oregon
- When
- December 3, 4:45 AM PST to 4:00 PM PST
- Where
- Central Oregon forecast zone
- Reported by
- TRAINED SPOTTER
5 inches 3SW Sunriver; 8 inches 1 SW Meacham; 9.6 inches Meacham;
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
5 inches 3SW Sunriver; 8 inches 1 SW Meacham; 9.6 inches Meacham;
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 3, 2:55 AM PST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
255 AM PST SAT DEC 3 2005
.SHORT TERM...TODAY THROUGH MONDAY. A MOIST WESTERLY FLOW IS
BRINGING NUMEROUS OROGRAPHIC SHOWERS ALONG THE CASCADES AND THE BLUE
MOUNTAINS. WILL CONTINUE THE HEAVY SNOW WARNINGS FOR THE BLUE
MOUNTAINS AND NORTH CENTRAL AND CENTRAL OREGON. HOWEVER...WILL
INDICATE IN THE WARNING THAT HEAVY SNOW IN CENTRAL AND
NORTH CENTRAL OREGON WILL MAINLY BE CONFINED NEAR THE CREST.
MODERATE TO HEAVY SNOW IS LIKELY FALLING ALONG THE CREST OF THE
WASHINGTON CASCADES AS WELL. STAMPEDE PASS IS CURRENTLY REPORTING
+SN. HOWEVER...THE VALLEYS JUST EAST OF THE WASHINGTON CASCADES IS
RECEIVING MUCH LESSER AMOUNTS. THUS...WILL WORD ZONES OF HEAVY SNOW
NEAR THE CREST AND ISSUE NOWCASTS TO HANDLE THE SITUATION. THE
UPPER FLOW IN WESTERN WA/OR HAS VEERED TO THE NORTHWEST IN RESPONSE
TO A DEVELOPING RIDGE OFF THE EASTERN PACIFIC. THE RIDGE WILL
CONTINUE TO TRACK EASTWARD WITH A DRIER NW FLOW SPREADING ACROSS THE
REGION LATE TODAY AND TONIGHT. SHOWERS WILL TAPER OFF OVERNIGHT AND
SKIES WILL CLEAR BY EARLY SUNDAY MORNING. STRONG RADIATIONAL
COOLING WILL RESULT IN OVERNIGHT LOWS IN THE TEENS TO LOWER 20S OVER
MOST OF THE REGION WITH SNOW-COVERED AREAS PLUMMETING INTO THE
SINGLE DIGITS. VERY FEW WEATHER CONCERNS SUNDAY THROUGH MONDAY.
OTHER THAN A FEW OROGRAPHIC SHOWERS OVER THE MOUNTAINS...DRY AND
COLD CONDITIONS ARE EXPECTED. OF COURSE...LATE NIGHT AND MORNING FOG
WILL DEVELOP OVER PORTIONS OF THE COLUMBIA BASIN AND MOUNTAIN
VALLEYS. SMITH
.LONG TERM...MODEL PRETTY MUCH SHOW RIDGING OVER THE REGION THROUGH
THE EXTENDED. QUESTION IS GFS AND CANADIAN MODEL SHOW A SYSTEM
UNDERCUTTING THE RIDGE AROUND MIDWEEK WHILE UK AND ECMWF INDICATE
SOME SYSTEM COMING OVER THE TOP OF THE RIDGE THEN FORMING A CLOSED
LOW OVER THE GREAT BASIN AND SOUTHWEST. HAVE OPTED TO FOLLOW ECMWF
AT THIS TIME. SO...WITH MAIN STORM ENERGY STAYING NORTH OF THE AREA
JUST EXPECT TO GET CLIPPED BY A COUPLE OF SYSTEMS DURING THE
EXTENDED PERIOD.
&&
.AVIATION...VRF CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS
EXCEPT FOR MVFR CONDITIONS IN VICINITY OF SCATTERED -SHSN OR -SHRA.
CEILINGS WILL OCCASIONALLY LOWER TO AROUND 2000 FT WITH 2-4 SM VSBY
OVER ALL TAF SITES AND TWEB ROUTES AS SHOWERS PASS. CONDITIONS WILL
IMPROVE AFTER 00Z AS SHOWERS DECREASE.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 39 24 39 27 / 30 20 10 10
ALW 40 24 38 27 / 30 20 10 10
PSC 42 23 41 26 / 30 20 10 10
YKM 35 18 36 21 / 30 10 10 10
HRI 42 22 42 25 / 30 20 10 10
ELN 32 14 33 17 / 30 10 10 10
RDM 36 16 32 19 / 30 10 10 10
LGD 35 20 34 23 / 30 20 10 10
5J0 37 19 34 22 / 40 20 10 10
DLS 41 25 42 28 / 30 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR .
HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ042-
ORZ043-ORZ502.
HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR .
HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ503.
WA...HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON FOR WAZ030.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/91/91HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
810 PM PST FRI DEC 2 2005
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-031330-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
810 PM PST FRI DEC 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
SNOW
EAST SLOPES OF THE CENTRAL CASCADES, EAST SLOPES OF THE
SOUTHERN CASCADES, NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL
OREGON, CENTRAL OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON
SNOW...HEAVY AT TIMES...WILL FALL OVER THE EAST SLOPES OF THE
OREGON CASCADES...INCLUDING CENTRAL AND NORTH CENTRAL OREGON.
CENTRAL AND NORTH CENTRAL OREGON...MAINLY WEST OF HIGHWAY
97...WILL RECEIVE SNOW...HEAVY AT TIMES...WITH ADDITIONAL SNOW
ACCUMULATIONS OF 3 TO 5 INCHES BY MORNING.
THE SAME SYSTEM WILL MOVE ACROSS THE BLUE MOUNTAINS TONIGHT AND
TOMORROW WITH NUMEROUS SNOW SHOWERS.
HEAVY SNOW WARNINGS OR ADVISORIES HAVE BEEN ISSUED FOR THESE
AREAS. PLEASE SEE HEADER PDXWSWPDT FOR LATEST INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW SATURDAY
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON
SNOW WILL CONTINUE IN THE BLUE MOUNTAINS EAST OF HIGHWAY 97 IN NORTH
CENTRAL AND CENTRAL OREGON. TOTAL SNOW AMOUNTS BY SATURDAY AFTERNOON
WILL RANGE BETWEEN 5 TO 8 INCHES IN THE SOUTHERN BLUES AND 6 TO 10
INCHES IN THE NORTHERN BLUES.
HEAVY SNOW WARNINGS OR ADVISORIES HAVE BEEN ISSUED FOR THESE
AREAS. PLEASE SEE HEADER PDXWSWPDT FOR LATEST INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482855, 5482856.